Hi. I am 36 years old and my neurologist believes that I may have parkinson's and has started me on a drug called Mirapexin (0.18mg).
Do you think I should go for a second opinion. I mean, I wasn't given an MRI or an EEG or anything.
Here are my symptoms:
My right hand shakes when I'm sitting down, and my right foot is kind of bunched up (like I'm trying to pick something up with my toes) - this makes me shuffle as I walk.
I have a lack of energy and whenever I move around I feel as I am in slow motion.
I have a really stiff shoulder (like I have slept wrong or something).
I have a shaking sensation in my torso (but no one can see me shaking).
It takes me an hour to get out of bed in the morning and almost an hour to get ready for work.
I have dificulty swallowing my own spit.
The doctor asked me to close my eyes (whilst sitting) with my arms outstretched forwards, and my right arm deviated away and my left arm remained stationary. I also felt dizzy.
I also have light headedness and I feel depressed a lot.
As I said, I'm only 36. Could it really be parkinson's? How am I supposed to look after my 6 year old daughter if I have this? I don't want social services to take her off me or something!
I went for 2nd opinion today. Before I could speak the doctor didn't want to hear about the 1st diagnosis. He gave me a thorough neurological examination and the said that he wanted to start me on Medication for parkinsonism. This is just to get the ball rolling. He is also sending me for an MRI to eliminate any other culprits.
Can anyone tell me that if I do have Parkinson's, how effective is Mirapexin? WIll I return to my normal self, and for how long. Are there any side effects? And what if I don't have Parkinson's (as the doctor said that he won't know I have it unless he see's improvment), will this drug cause any damage to my system?
Does anyone know when I should start seeing results from the medication that I am taking (Mirapexin)? I think I am in stage 1 of Parkinsons, and the doctor has started me on 0.18mg and will be increasing the dosage by the end of this month. I started the medication 2 weeks ago, but I haven't seen any noticable difference.
I would really like to get intouch with anyone else with PD.
I am not a doctor, but the way it was described to me is that with true parkinson's the meds will takes weeks to see an effect, but with parkinsonism the effects would be much sooner. It is hard to say when and if you will see results. What were the results of the MRI?
At much higher doses Mirapex can become problematic with side effects, but I doubt if at this point the doctor will need to increase your meds that much. If you need it and it helps you, you've gotta do what you've gotta do. Just don't take it upon yourself to stop it abruptly if ever at high doses - I made that mistake and should have weaned off.
I wish you could know all the answers to the things you fear, but please know that you can continue to be a competent loving mother. Your desire to be will help you face life as it comes. And it may even come gently.
Parkinson is difficult, but if you work with your doctor and he is a good nuerologist, he will find the medicines that are just right for you. You will have good days and bad days, and suddenly you will get worse and your doctor will adjust your medicine. Then you will get better again. You can live a long life with Parkinson. When you get better, exercise, eat good healthy foods, get the rest you need, and tell your doctor if you have any changes. There are so many symptoms, Depression is a symptom. Mirapex is wonderful for me, but different people cannot always take the same medication. You are on a low dose. Good luck, and God Bless. Texas Grannie
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.